Open Access
November 2018 Isoperimetry in supercritical bond percolation in dimensions three and higher
Julian Gold
Ann. Inst. H. Poincaré Probab. Statist. 54(4): 2092-2158 (November 2018). DOI: 10.1214/17-AIHP866


We study the isoperimetric subgraphs of the infinite cluster $\mathbf{C}_{\infty}$ for supercritical bond percolation on $\mathbb{Z}^{d}$ with $d\geq3$. Specifically, we consider subgraphs of $\mathbf{C}_{\infty}\cap[-n,n]^{d}$ having minimal open edge boundary to volume ratio. We prove a shape theorem for these subgraphs: when suitably rescaled, they converge almost surely to a translate of a deterministic shape. This deterministic shape is itself an isoperimetric set for a norm we construct. As a corollary, we obtain sharp asymptotics on a natural modification of the Cheeger constant for $\mathbf{C}_{\infty}\cap[-n,n]^{d}$, settling a conjecture of Benjamini for the version of the Cheeger constant defined here.

Nous étudions les sous-graphes isopérimétriques du cluster infini $\mathbf{C}_{\infty}$ pour la percolation par arêtes surcritique sur $\mathbb{Z}^{d}$ avec $d\geq3$. Plus précisément, nous considérons les sous-graphes de $\mathbf{C}_{\infty}\cap[-n,n]^{d}$ qui ont une frontière ouverte minimale par rapport au volume. Nous prouvons un théorème de forme pour ces sous-graphes: convenablement normalisés, ils convergent presque surement vers une translation d’une forme limite déterministe. Cette forme déterministe est elle aussi un ensemble isopérimétrique pour une norme que nous définissons. Comme corollaire, nous obtenons une estimée précise sur une modification naturelle de la constante de Cheeger pour $\mathbf{C}_{\infty}\cap[-n,n]^{d}$, résolvant ainsi une conjecture de Benjamini pour cette version de la constante de Cheeger.


Download Citation

Julian Gold. "Isoperimetry in supercritical bond percolation in dimensions three and higher." Ann. Inst. H. Poincaré Probab. Statist. 54 (4) 2092 - 2158, November 2018.


Received: 29 August 2017; Accepted: 20 September 2017; Published: November 2018
First available in Project Euclid: 18 October 2018

zbMATH: 06996560
MathSciNet: MR3865668
Digital Object Identifier: 10.1214/17-AIHP866

Primary: 52B60 , 60K35 , 82B43

Keywords: Cheeger constant , Isoperimetry , Limit shapes , percolation

Rights: Copyright © 2018 Institut Henri Poincaré

Vol.54 • No. 4 • November 2018
Back to Top